MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2155-3040
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the returned product investigation, it was observed that the scoring element rings detached from the distal bond, but remained intact to the device.Recurrence of the malfunction could result in a mild vessel injury (non-flow limiting dissection).Patient information regarding relevant tests/laboratory data or medical history is unknown.This information was not available from the facility.The angiosculpt device was returned for investigation.Visual examination found the distal scoring element rings detached from the distal bond, however it remained intact at the intermediate bond.The distal balloon was inverted and the distal shaft was stretched between the proximal balloon and intermediate bond.During functional testing, the balloon was inflated to 6 atm and a pinhole leak was observed at the distal end.Based on the returned product evaluation, it is probable that the detached scoring element was due to the improper handling during use.
 
Event or Problem Description
The angiosculpt device ruptured while being inflated at 18 atm.The device was removed with no patient injury.The procedure was completed with a csi and 4.5 x 120 mm supera stent, then post dilated with 4 x 40 mm rapidcross catheter.Note: returned product investigation found the scoring element rings detached from the distal bond.
 
Additional Manufacturer Narrative
Additional information was received on 26sep2018: patient information.Other relevant history: pre-existing medical conditions.Concomitant medical products: added guide wire size and introducer sheath info, no guide catheter used.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key7890095
Report Number3005462046-2018-00021
Device Sequence Number2366041
Product Code PNO
UDI-Device Identifier00813132021320
UDI-Public00813132021320
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2019
Device Model Number2155-3040
Device Catalogue Number2155-3040
Device Lot NumberG16010021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC: COUGAR 0.014" GUIDE WIRE; MEDTRONIC: COUGAR GUIDE WIRE, SIZE UNK; TERUMO: 6F DESTINATION SHEATH; UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient Weight117
Date Report Sent to FDA01/01/2005